MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD VACUTAINER® LITHIUM HEPARINN (LH) 56 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. BD VACUTAINER® LITHIUM HEPARINN (LH) 56 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 366667
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd vacutainer® lithium heparin (lh) 56 usp units blood collection tubes there was an issue with underfill.There was no report of injury or medical intervention.
 
Event or Problem Description
It was reported with the use of the bd vacutainer lithium heparinn (lh) 56 usp units blood collection tubes there was an issue with underfill.There was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Bd received samples from the customer facility for investigation.The samples were evaluated and the customer's indicated failure mode for underfilling with the incident lot was not observed.Draw testing of the customer samples was performed and all samples drew within the required specifications.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Bd has initiated further investigation relating to this issue through a capa.The investigation is still on-going and improvements will be made as the potential causes of this issue are identified.Based on evaluation of the customer samples, the customer¿s indicated failure mode for underfilling with the incident lot was not observed.However, further investigation has been initiated through a capa.The investigation is still on-going and improvements will be made as the potential causes are identified.A capa has been initiated to document further investigation and root cause analysis relating to this issue.The investigation is currently on-going and will be updated as the potential root cause(s) are identified.Based on an assessment of severity and frequency, it was determined that a capa is required at this time in order to determine the root cause associated with this issue and implement corrective actions.The investigation is currently on-going and further improvements will be made as the potential root cause(s) are identified.

Brand Name
BD VACUTAINER® LITHIUM HEPARINN (LH) 56 USP UNITS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO.
150 south 1st avenue
broken bow NE 68822
MDR Report Key7931630
Report Number1917413-2018-03546
Device Sequence Number940721
Product Code JKA
UDI-Device Identifier50382903666671
UDI-Public50382903666671
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K901449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2019
Device Catalogue Number366667
Device Lot Number7340859
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer09/11/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;